| Catalog Number |
706.43 |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/08/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A nurse reported that during a vitrectomy surgery an ophthalmic forceps moved to open and then failed to close.Surgery was completed by suing an alternate forceps with no patient harm.
Additional Manufacturer Narrative
Additional information is provided in sections d.9., h.3., h.6 and h.10.A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The sample is received with inner blister, outer blister and cover foil showing the lot information.The sample shows no macroscopic signs of damage.The sample shows signs of surgery residues and is returned in opened status.The sample was visually inspected with the aid of a photomicroscope with various magnifications.The sample was tested functionally.It was noticed that the device can open and close.The customers complaint is not confirmed.The root cause cannot be identified conclusively because the sample met specifications.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis the manufacturer internal reference number is: (b)(4).